The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Lymph nodes and antiretroviral meds

Dec 2, 2011

I am HIV+ and recently started taking atripla two weeks ago. This morning I noticed a lump under my right arm. I believe it's a lymph node. Is it possible for your lymph nodes to swell again once you start treatment for HIV?

Response from Dr. Henry

Though many conditions (both HIV and non-HIV related) can cause lypmh node swelling, certainly some HIV+ patients experience at least transient lymph node swelling after starting effective antiretroviral therapy (often due to immune reconsitution/increasing immune function and increasing CD4 counts). If the node is painful or fluctuant (pus filled) then more likely something else is going on and recommend evaluation. KH

Atripla rash spreading on day 3 - quitting Atripla?
Changing regiment and resistance

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint